MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA OPERATIVE 5.5MM FINGERPOST; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA OPERATIVE 5.5MM FINGERPOST; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7204708
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the inside top of the cannula operative and the interface of the obturator have rust marks.The devices have been sterilized once.Incident occurred before the procedure; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3,h6: one 7204708 cannula operative 5.5mm fingerpost was not used for treatment but has not been returned for evaluation.This is a six year old reusable device.The complaint stated: ¿after the sterilization it was remarked that inside the valves the cannula was rusted.¿ an exact root cause cannot be determined with confidence.However, factors that could have contributed to the reported event include: inadequate cleaning of device.Per instructions for use ¿these products are shipped non-sterile.They must be disassembled, cleaned, and sterilized before the first use.They must be disassembled, cleaned, and sterilized before every subsequent use there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10 smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith / nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith / nephew, or its employees, that the report constitutes an admission that the device, smith / nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported the inside top of the cannula operative has rust marks.The device has been sterilized once.Incident occurred before the procedure; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported 4.5 operative cannula and obturator, used in treatment, have been returned for evaluation.Visual assessment showed human matter and blood on the i.D.Of the cannula.No rust or oxidation could be confirmed.The condition of the device indicates the cannula was not properly cleaned after use.Per the device ifu 1060332 ¿remove soil from challenging design features with cleaning brushes.Scrub interfaces, cannulations, and holes with a tight fitting brush using a twisting action.If possible, retract or move components to access and clean these areas.Scrub crevices and around hinged/mating surfaces with a brush¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
CANNULA OPERATIVE 5.5MM FINGERPOST
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10099258
Report Number1219602-2020-00821
Device Sequence Number17029327
Product Code NBH
UDI-Device Identifier03596010249579
UDI-Public3596010249579
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7204708
Device Lot Number50822230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer05/08/2020
06/25/2020
07/24/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date05/28/2020
06/28/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1